Alert archive / Illinois / River Flood Warnings in 2009

River Flood Warning 8, NWS Quad Cities, IA

February 27, 2009Henry County, Rock Island County, Whiteside County, Illinois

NWS Quad Cities, IA issued this river flood warning at Feb 27, 2009, 10:45 AM CST for Henry County, Rock Island County, Whiteside County, Illinois. It took effect at Feb 27, 2009, 9:09 PM CST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Feb 27, 2009, 10:45 AM CST (16:45 UTC)
In effect from
Feb 27, 2009, 9:09 PM CST
Expired
Mar 3, 2009, 5:31 AM CST
In force
3 days
Issued by
NWS Quad Cities, IA
Flood severity
Moderate

Counties Henry County, IL, Rock Island County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 33 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rock River near Joslin (JOSI2). The gauge peaked at 14.15 ft at Mar 1, 2009, 8:00 AM CST.

actionminormoderate810121402/2702/2803/0103/0203/0303/04
Action stage
11 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05446500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Feb 27, 3:05 AM CST, 7 hours 40 minutes earlier.

Area forecast discussion, Feb 27, 3:05 AM CST, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 AM CST FRI FEB 27 2009

.SYNOPSIS...
HIGH PRESSURE WILL QUICKLY MOVE ACROSS THE AREA TODAY BRINGING QUIET
BUT COLDER CONDITIONS TO THE AREA. TONIGHT INTO SATURDAY AN UPPER
LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION BRINGING SOME SNOW TO
THE AREA. AFTER THIS DISTURBANCE EXITS THE AREA SATURDAY EVENING...
AN EXTENDED PERIOD OF QUIET WEATHER IS EXPECTED ACROSS THE MIDWEST.
LATE NEXT WEEK THERE ARE INDICATIONS THAT ANOTHER STORM SYSTEM WILL
AFFECT THE MIDWEST.

&&

.SHORT TERM...TODAY AND TONIGHT...
STORM SYSTEM EXITING THE AREA WITH A DECAYING DEFORMATION ZONE
MOVING ACROSS THE CWFA. RADAR RETURNS/SFC OBS INDICATE WHAT IS
PROBABLY FLURRIES. MODELS ARE NOT HANDLING THE LOW LEVEL MOISTURE
WELL AT ALL BUT INTERNAL SIGNALS INDICATE MOST PRECIP SHOULD BE DONE
BY 12Z. VARIOUS TOOLS SUGGEST THERE MIGHT BE SOME ISOLD FLURRIES
EAST OF THE MISSISSIPPI THROUGH 14Z. AS FOR THE CLOUDS...WILL GO
WITH THE IDEA OF A SLOW CLEARING DURING THE MORNING WITH SOME
SUNSHINE IN THE AFTERNOON. CONFIDENCE ON THIS IS NOT HIGH.
TEMPERATURES TO BE TRICKY AS THE LOW CLOUDS ARE HELPING TO KEEP
OVERNIGHT TEMPERATURES UP. SO...MAX TEMPERATURES FOR TODAY MAY NEED
TO BE ADJUSTED UPWARD.

TONIGHT...THE BETTER FORCING AND LOWER CONDENSATION PRESSURE
DEFICITS REMAIN WEST OF THE CWFA THROUGH 06Z. AFTER 06Z...
CONDENSATION PRESSURE DEFICITS DO LOWER BUT THE FORCING IS NOT
OVERLY GREAT. SO...WILL CONTINUE WITH POPS BUT PLACE THEM WHERE THE
LOWER CONDENSATION PRESSURE DEFICITS AND BETTER LOW LEVEL
CONVERGENCE IS LOCATED. SNOWFALL AMOUNTS SHOULD BE AN INCH OR
LESS.              ...08...

.LONG TERM...SATURDAY THROUGH NEXT THURSDAY...
...DRY CONDITIONS THROUGH TUESDAY WITH WARMING TREND NEXT WEEK...

INITIALIZATION GOOD WITH VERIFICATION AT 06Z SUGGESTING BLEND OF GFS
AND HI-RES ECMWF WITH GOOD CONSISTENCY.  QUIET NORTHWEST FLOW TO
TRANSITION TO ZONAL FLOW WITH SIGNIFICANT WEST COAST TROUGH BY MID
WEEK.

SATURDAY...TRIMMED POPS AS FORCING FROM UPPER LOW IN PACIFIC
NORTHWEST TO PASS MOSTLY TO SOUTH OF FORECAST REGION.  DURING MORNING
ENOUGH MOISTURE AVAILABLE FOR SCATTERED FLURRIES SOUTH OF I-80
SUGGESTED.  AT 850/700 MB LEVELS...ENOUGH CONVERGENCE FOR POSSIBLY
SOME LIGHT SNOW ALONG IA/MO BORDER AND HAVE 30-40 POPS WITH DUSTING
TO FEW TENTHS OF AN INCH OF SNOW FOR NE MISSOURI COUNTIES. LATE
FEBRUARY SUNSHINE AND CLEARING SKIES SUPPORT LARGE DIURNAL TRENDS FOR
HIGHS TO REACH NEAR FREEZING MOST LOCATIONS...STILL 10 DEGREES BELOW
NORMAL.

SATURDAY NIGHT THROUGH TUESDAY NIGHT...MOSTLY CLEAR SKIES WITH
CANADIAN HIGH PRESSURE TO SUPPORT COLD NIGHTS AND LARGE DIURNAL
RANGES INTO MONDAY.  MINS INTO MONDAY MORNING MAY NEED TRIMMING
ANOTHER FEW MORE DEGREES WITH LIGHT WINDS AND CLEAR SKIES SUPPORTING
MAX RADIATIONAL COOLING CONDITIONS.  HIGHS MONDAY AND ESPECIALLY
TUESDAY AS HIGH PRESSURE MOVES EAST.  LOW LEVEL THERMAL FIELDS AND
EARLY MARCH SUN SUPPORTS WARMING MAY BE STRONGER FOR LATER SHIFTS TO
CONSIDER BUMPING TEMPERATURES BY UP TO 5 DEGREES ON TUESDAY.

WEDNESDAY AND THURSDAY...NO CHANGES MADE WITH PACIFIC ENERGY TO
APPROACH CENTRAL US SUGGESTING CHANCE POPS OF RAIN WITH ABOVE NORMAL
TEMPERATURES.  MAGNITUDE OF THIS SYSTEM SHOULD BE CLARIFIED NEXT 36-
48 HOURS.  LIGHT TO MODERATE PRECIPITATION AMOUNTS SUGGESTED ATTM
BASED ON MODEST UPPER JET STREAK VELOCITY STRUCTURES.   ..NICHOLS..

&&

.AVIATION...
CONDITIONS SLOWLY IMPROVING WITH MOST CIGS AROUND 1KFT. CIGS TO HOLD
IN THE 1-2KFT RANGE TO AROUND 18Z WHEN THE LOW LEVEL CLOUDS SHOULD
BREAK UP WITH VFR CONDITIONS IN THE AFTERNOON AND EVENING. SOME
ISOLD --SN MAY BE SEEN UNTIL 14Z FROM THE MISSISSIPPI RIVER ON EAST.
UPPER LEVEL DISTURBANCE ARRIVES LATE TONIGHT. FORCING IS NOT GREAT
BUT THERE SHOULD BE SOME -SN. BEST GUESS RIGHT NOW IS CIGS DROPPING
TO AROUND 1KFT AT KBRL WITH 3-5SM. KCID/KMLI/KDBQ TO BE AFFECTED
LESS BUT SHOULD SEE CIGS OF 2-3KFT.         ..08..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

08/NICHOLS
Hazardous weather outlook, Feb 27, 5:00 AM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CST FRI FEB 27 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-281100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CST FRI FEB 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ACCUMULATING LIGHT SNOW WILL DEVELOP LATE TONIGHT AND AFFECT AREAS
MAINLY SOUTH OF HIGHWAY 34 AND WEST OF THE MISSISSIPPI. SNOW
AMOUNTS SHOULD BE AN INCH OR LESS.

AREA RIVERS ARE RESPONDING TO THE HEAVY RAINFALL ON THURSDAY. MOST
WILL CREST BELOW FLOOD STAGE. THE ROCK RIVER MAY APPROACH FLOOD
STAGE AT JOSLIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

08/NICHOLS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 10:45 AM CSTRiver Flood WarningDVNHenry, Rock Island4 hr
Feb 27, 10:45 AM CSTRiver Flood WarningDVNHenry, Rock Island3 days

Nearby

River Flood Warnings in Illinois, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.